A 30-year-old female asked:
Ive had tonsillitis for 5 days now my doctor has given me penacillin but now im coughing up white hard lumps of phlegm with blood spots in it??
1 doctor answer • 3 doctors weighed in
Anesthesiology 17 years experience
Tonsils: If you have been taking the penicillin for 5 days and are getting worse, I would do two things. First, get the doc to change the Rx to an antibiotic in a different family because you may have a 'resistant' bacterial strain. I would switch to erythromycin 10mg/kg x 3 doses/day. Second, see an ENT doc. Your smoking puts you at risk for something far worse, AND, you probably need your tonsils out
3.9k viewsReviewed >2 years ago
Last updated Dec 7, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.